Jump to content
CrazyBoards.org

dissociation? dysphoric mania? akathisia?


Recommended Posts

can anybody tell me what dissociation v. dysphoric mania v. akathisia? from AP's feel like? How are they different. Doc cannot dx on phone. Said it's probably dysphoric mania or akathisia. I stopped the navane and shot up to 1,000mg SQ per his orders.

still on cymbalta and klono.

I'm supposed to call him Monday, but I want to konw what the frick is wrong with me NOW. Is rage a component of any of these, of all of these? super duper extreme restlessness on the verge of hell itself. with the navane gone, the akathisia is gone, BUT the rage and the despair and the feelings of not being real are still here. It feels very much like it did before I was hospitalized... and before the other times Iv'e lost it.

tdoc can't see me til next thursday.

Link to comment
Share on other sites

i can't be much help here, (sorry) but i can tell you that when a friend has akathisia, she described it as 'her body not being comfortable in her own skin', said she had to move constantly, that she couldn't sit/lie down/stand still, she had to MOVE all the time. what she described seemed to be much more of a physical thing, she wasn't describing any dissociation.

but that was just her experience, filtered through me. take it with a grain of salt.

Link to comment
Share on other sites

i can't be much help either but

gosh just feel so bad for what you're going through.

could pdoc possibly get you in earlier?

derealization and depersonalization are scary enough

without all those other symptoms you're describing on top of that.

hope you feel better soon.

Link to comment
Share on other sites

Libby

may be totally off base here but

my pdoc told me that almost allll of his patients that described

rage

rage for no discernable reason

just waking up with rage

those patients ended up dx'd w/bipolar

don't want to alarm you

but is it possible you can do a little research and see if something in the BP section rings a bell with you?

especially IF any of your current meds would be no-nos for a BP person

Link to comment
Share on other sites

Akathisia = physical side effect, feels like full body agitation or anxiety

Dysphoria = a Bipolar mood, also known as "mixed state"

I am not sure how a psychiatrist would confuse the two. Perhaps it's time to shop around for a new pdoc.

You're signature doesn't mention being bipolar and you do mention being on a new antipsychotic, so I personally would talke a wild guess that EPS symptoms, for example aksthisia are more likely.

Oh I see you mention dissociation as well. Well that too is completely unrelated to the above and there are many types of dissociation, so I am not even going to address that. you need a proper pdoc who can get these things straight for you.

Link to comment
Share on other sites

Thanks for the replies.

I do think I had akathisia from the Navane, so that accounts for the wild anxious hyperkinetics and the hot/cold sensations. I had a hell of a time sleeping for 2 nights until I quit the Navane and got back on Seroquel.

However, I was also filled with rage, which I think is going to wind up being bipolar2, like you said Chuckit. In a way, I'll be relieved, if that's the case, because at least we will have an answer.

Zippy, actually I have a well-respected psychopharmacologist for a pdoc. He said he could not give me a diagnosis over the phone, which makes sense, not that he can't distinguish the dx's in person.

So, I'm still hanging on. I think I'm getting better, but I'm still feeling a lot of depersonalization and derealization. I can't wait to see pdoc and tdoc again soon. I feel like I'm drowning a bit.

Link to comment
Share on other sites

Pdoc called back to say that muscle weakness is most likely fallout from akathisia. He said it should clear up in 2-3 weeks! I feel like I can barely lift my arm. It's a huge effort. Dang. May I just say that akathisia SUCKS.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...